Proof Alliance Caregiver Conference Agenda

Empowering Caregivers through Community



Caregiver Conference

THURSDAY, **MAY 16, 2024 AGENDA**



8:00 a.m. - 9:00 a.m.

Registration and Continental Breakfast Location: Garden City



9:00 a.m. - 9:10 a.m. Welcome and Announcements Location: Garden City



9:10 a.m. - 10:10 a.m. Melissa Fredin: Kickoff Keynote If I Knew Then What I Know Now - 20+ Years as a Caregiver and **Foster Parent** Location: Garden City

About the Presentation:

Embark on a transformative exploration over two decades of caregiving and fostering, delving into a tapestry of stories and experiences. Discover invaluable insights on navigating complex behaviors, systems and relationships. This session will help you evolve and you to evolve and thrive in your role as a caregiver.

<u>About the Speaker:</u>

Melissa Fredin is a parent coach for Engaged 360 Coaching. Melissa currently works for The Minnesota Department of Human Services in the Minnesota Intensive Therapeutic Homes program. Melissa has over two decades of experience as a foster parent and is an adoptee herself.

15-MINUTE BREAK

Breakout Session 1, 10:25 a.m. - 11:25 a.m.

(60 Min)



Healthy Relationships and Sexuality Education for People with FASD <u>Speaker:</u> Katie Thune and Anna Hayek Location: HARVEST A



FASD and the Justice System: Building Awareness, Understanding and Best **Practices** Speaker: Stefanie Varga Ph.D. LP Location: HARVEST B



Understanding Employment Services in Minnesota <u>Speakers:</u> Larissa Beck and Brian Begin Location: HARVEST C

Proof Alliance Caregiver Conference Agenda

Empowering Caregivers through Community



Caregiver Conference

10-MINUTE BREAK

Breakout Session 2, 11:35 a.m. - 12:35 p.m.

(60 Min)

PR%F Alliance

Youth Voices: Our side of the Story <u>Speakers:</u> Youth panelists <u>Location:</u> HARVEST A



Parenting Your Child with FASD using Present Moment Parenting <u>Speaker:</u> Tina Feigal, M.S., Ed. <u>Location:</u> HARVEST B



All Things School Discipline <u>Speakers:</u> Laura Isenor, Lilian Ejebe, Ruben Chapa <u>Location:</u> HARVEST C

12:35 P.M. - 1:35 P.M. LUNCH, GARDEN CITY

Breakout Session 3, 1:35 p.m. - 2:35 p.m. (60 Min)







Learn about the Disability Hub MN and Navigating Resources <u>Speaker:</u> Jack Gordon Location: HARVEST A

Building a System of Felt Safety Around our Children <u>Speaker:</u> Chris Troutt, LMFT <u>Location:</u> HARVEST B Clinical Research in FASD: Essential Information for Caregivers <u>Speakers:</u> Blake Gimbel, PhD, Abby Ernst, B.S., Mary Anthony, B.A., Kent Tuominen, B.S. Location: HARVEST C

10-MINUTE BREAK



2:45 p.m. - 3:30 p.m.

Group Debriefing Activity facilitated Sandy Hruby Location: Garden City



3:30 p.m. Day 1 concludes



3:30 p.m. - 5:30 p.m., Garden City, Optional Activity: Join fellow caregivers for Colors and Conversations, an informal

social gathering with paint kits, snacks and conversation.





10:15 a.m. - 11:45 a.m.

Michael Harris MA, LP, SEP

Unlocking The Art of FASD Advocacy: A Guide for Caregivers

Working with Professionals

Location: Garden City

About the Presentation:

Navigating the complexities of FASD advocacy requires more than just determination; it demands a nuanced understanding and strategic approach. Join Michael Harris, MA, LP, a seasoned child psychologist and dedicated foster parent, to transform the daunting task of advocacy into a few important basics. 10-MINUTE BREAK

About the Speaker:

Michael Harris, MA, LP, SEP, is a licensed psychologist and seasoned foster parent with a specialization in supporting children affected by FASD and their families. His commitment to the field stems from a genuine desire to enhance caregivers' well-being, thereby positively impacting the lives of children with FASD.



11:55 a.m. - 12:55 p.m.

Barb Clark

It's about Us: Effective Parenting for Children with an FASD Location: Garden City

About the Presentation:

During this session, you will understand why some approaches are not effective with youth who have an FASD and identify approaches that promote connection. Learn neurobehavioral aspects of challenging behaviors and learn how to respond effectively.

About the Speaker:

Barb Clark is the Director of training at Families Rising (FKA NACAC) and is a parent to five adult children. She is committed to improving the education and lives of individuals who were prenatally exposed to alcohol.



12:55 p.m. - 1:00 p.m.

Final announcements and conference concludes.